Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2019, Article ID 2834865, 6 pages
https://doi.org/10.1155/2019/2834865
Research Article

Composition Operators and the Closure of Morrey Space in the Bloch Space

1Department of Mathematics, Shantou University, Shantou 515063, Guangdong, China
2Department of Mathematics, Jiaying University, Meizhou 514015, Guangdong, China
3Zhongshan Institute, University of Electronic Science and Technology of China, Zhongshan 528402, Guangdong, China

Correspondence should be addressed to Xiangling Zhu; moc.361@lxzuyj

Received 17 November 2018; Revised 19 February 2019; Accepted 10 March 2019; Published 1 April 2019

Academic Editor: Yoshihiro Sawano

Copyright © 2019 Nanhui Hu and Xiangling Zhu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In this paper, we characterize the closure of the Morrey space in the Bloch space. Furthermore, the boundedness and compactness of composition operators from the Bloch space to the closure of the Morrey space in the Bloch space are investigated.

1. Introduction

Let be the open unit disk in the complex plane and be the space of analytic functions on . For a fixed point , let denote the Mbius transformation on . Recall that the Bloch space, denoted by , is the space of all for which It is a Banach space with the above norm . The little Bloch space consists of all such that It is easy to see that the little Bloch space is the subspace of . It is well known that is the closure of polynomials in .

For , the Hardy space consists of all functions with Denote by the space of bounded analytic functions on .

For an arc , let be the normalized length of and be the corresponding Carleson box; i.e., Clearly, if , then . Let . A nonnegative measure on is said to be an -Carleson measure (see [1]) if If , a bounded -Carleson measure is the classical Carleson measure.

For , the Morrey space is the set of all such that Here Clearly, , the space of analytic functions whose boundary functions have bounded mean oscillation. From [2] or [3], the norm of functions can be defined as follows. We remark that and It is well known that the function After a calculation, we see that , but . See [26] for the study of Morrey space and related operators.

For every self-map on , the composition operator is defined on by It is a simple consequence of the Schwartz-Pick lemma that any analytic self-mapping of induces a bounded composition operator on the Bloch space. Madigan and Matheson in [7] proved that is compact if and only if . Here and henceforth See, for example, [714] for more characterizations of the boundedness and compactness of composition operators on the Bloch space.

In 1974, Anderson, Clunie, and Pommerenke posed the problem of how to describe the closure of in the Bloch norm (see [15]). This is still an open problem. Anderson in [16] mentioned that Jones gave a characterization of , the closure of in the Bloch norm (an unpublished result). A complete proof was provided by Ghatage and Zheng in [17]. Zhao in [18] studied the closures of some Möbius invariant spaces in the Bloch space. Monreal Galán and Nicolau in [19] characterized the closure in the Bloch norm of the space for . Later, Galanopoulos et al. in [20] studied the closure in the Bloch norm of on the unit ball in . Moreover, they have extended this result to the whole range . Bao and Göğüş [21] studied the closure of Dirichlet type spaces in the Bloch space. See [2226] for some related results.

It is well known that (when ) Hence, From [19], we see that a Bloch function is in if and only if, for every , Here and From [16, 17], we see that a Bloch function is in if and only if, for every , It is natural to ask what is , the closure of the Morrey type space () in the Bloch norm?

The purpose of this paper is to characterize . Moreover, we study the boundedness and compactness of composition operators and .

Throughout this paper, we say that if there exists a constant such that . The symbol means that .

2. Main Results and Proofs

In this section we give our main results and proofs. For this purpose, we need the following well-known estimate which can be found in [27] or [18].

Lemma 1. Let and . If , then

The following lemma is Lemma 3.1.1 in [1].

Lemma 2. Let and a nonnegative measure on . Then is a -Carleson measure if and only if

Lemma 3. Let . Then if and only if Moreover,

Proof. Denote Then, from (7) we have that if and only if is a -Carleson measure. Hence, by Lemma 2, we get that if and only if Let . We get the desired result.

Now we present and prove our main results in this paper.

Theorem 4. Let and . Then if and only if, for any ,

Proof. Take and . Then there exists a such that . Since we see that . Then by Lemma 3 we get as desired.
Conversely, suppose that (23) holds. Fix and let satisfy (23). Without loss of generality, we may assume that For any , by Proposition 4.27 in [28], where . Following [18], we decompose as , where and After a calculation, we get and Let . Then ; we obtain Then by Lemma 3.10 of [28] we get Hence . Applying Fubini’s theorem and Lemma 1, we deduce that that is, . Thus, for any , there exists a function such that ; i.e., . The proof is complete.

Next, we consider the boundedness and compactness of composition operators from to .

Theorem 5. Let and let be an analytic self-map of . Then is bounded if and only if, for any ,

Proof. Assume that is bounded. From [29], we see that there exists two functions such that By the boundedness of , we get Hence, Theorem 4 implies that, for any , and When , we get which implies that either or Hence, Conversely, suppose that (34) holds. Let . Then Therefore, for any , we obtainFrom Theorem 4, we have , i.e., is bounded. The proof is complete.

Theorem 6. Let and let be an analytic self-map of . Then is automatically bounded.

Proof. Since and , we see that . Let . For any , there is a constant () such that whenever . Let . Then, by the assumption and Schwarz-Pick Lemma, we have which implies that Thus, Let . Then Hence, . Since , by Theorem 4 we get By Theorem 4 again, we see that . Hence is bounded. The proof is complete.

Theorem 7. Let and let be an analytic self-map of . Then the following statements are equivalent. (i) is compact;(ii) is compact;(iii)

Proof. . It is clear.
Since , we see that is compact. Using [9, Theorem 1], (48) follows.
By the assumption, we see that there exists , such that Let such that Then, . Therefore, which implies that Let . Then . Hence Since , by Theorem 4 we have By (52), (53), and Theorem 5, is bounded.
Since (48) holds, from [7, Theorem 2], we see that is compact. Therefore is compact. The proof is complete.

Theorem 8. Let and let be an analytic self-map of . Then is compact if and only if

Proof. Suppose that (54) holds. By Theorem 7, is compact. Since , we get that is compact, as desired.
Conversely, assume that is compact. It is clear that since . Since is closure of all polynomials in and the space contains all polynomials, hence, is compact. By Theorem 7 we see that (54) holds. The proof is complete.

From Theorems 7 and 8 and [13, Theorem 3], we immediately get the following corollary.

Corollary 9. Let and let be an analytic self-map of . Then the following statements are equivalent. (i) is compact;(ii) is compact;(iii) is compact;(iv) is compact;(v) is compact;(vi);(vii)

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

References

  1. J. Xiao, Geometric Qp Functions, Frontiers in Mathematics, Frontiers in Mathematics, Birkhäauser, Basel, Switzerland, 2006. View at MathSciNet
  2. Z. Wu, “A new characterization for Carleson measure and some applications,” Integral Equations and Operator Theory, vol. 7, pp. 161–180, 2011. View at Google Scholar
  3. Z. Wu and C. Xie, “Q spaces and Morrey spaces,” Journal of Functional Analysis, vol. 201, no. 1, pp. 282–297, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  4. P. Li, J. Liu, and Z. Lou, “Integral operators on analytic Morrey spaces,” Science China Mathematics, vol. 57, no. 9, pp. 1961–1974, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. J. Liu and Z. Lou, “Carleson measure for analytic Morrey spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 125, pp. 423–432, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  6. H. Wulan and J. Zhou, “QK and Morrey type spaces,” Annales Academiæ Scientiarum Fennicæ Mathematica, vol. 38, no. 1, pp. 193–207, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  7. K. Madigan and A. Matheson, “Compact composition operators on the Bloch space,” Transactions of the American Mathematical Society, vol. 347, no. 7, pp. 2679–2687, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  8. S. Li, “Differences of generalized composition operators on the Bloch space,” Journal of Mathematical Analysis and Applications, vol. 394, no. 2, pp. 706–711, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. S. Li and S. Stević, “Generalized composition operators on Zygmund spaces and Bloch type spaces,” Journal of Mathematical Analysis and Applications, vol. 338, no. 2, pp. 1282–1295, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. X. Liu and S. Li, “Norm and essential norm of a weighted composition operator on the Bloch space,” Integral Equations and Operator Theory, vol. 87, no. 3, pp. 309–325, 2017. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. Z. Lou, “Composition operators on Bloch type spaces,” Analysis, vol. 23, no. 1, pp. 81–95, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  12. M. Tjani, Compact composition operators on some Möbius invariant Banach space [Ph.D. thesis], Michigan State University, 1996.
  13. H. Wulan, D. Zheng, and K. Zhu, “Compact composition operators on BMOA and the Bloch space,” Proceedings of the American Mathematical Society, vol. 137, no. 11, pp. 3861–3868, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. R. Zhao, “Essential norms of composition operators between Bloch type spaces,” Proceedings of the American Mathematical Society, vol. 138, no. 7, pp. 2537–2546, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. J. M. Anderson, J. Clunie, and C. Pommerenke, “On Bloch functions and normal functions,” Journal für die Reine und Angewandte Mathematik, vol. 270, pp. 12–37, 1974. View at Google Scholar · View at MathSciNet
  16. J. M. Anderson, “Bloch functions: the basic theory,” in Operators and function theory (Lancaster, 1984), vol. 153 of NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., pp. 1–17, Reidel, Dordrecht, 1985. View at Google Scholar · View at MathSciNet
  17. P. G. Ghatage and D. C. Zheng, “Analytic functions of bounded mean oscillation and the Bloch space,” Integral Equations and Operator Theory, vol. 17, no. 4, pp. 501–515, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. R. Zhao, “Distances from Bloch functions to some Möbius invariant spaces,” Annales Academiae Scientiarum Fennicae Mathematica, vol. 33, no. 1, pp. 303–313, 2008. View at Google Scholar · View at MathSciNet
  19. N. M Gallán and A. Nicolau, “The closure of the Hardy space in the Bloch norm,” St. Petersburg Mathematical Journal, vol. 22, no. 1, pp. 75–81, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  20. P. Galanopoulos, N. Monreal Galán, and J. Pau, “Closure of Hardy spaces in the Bloch space,” Journal of Mathematical Analysis and Applications, vol. 429, no. 2, pp. 1214–1221, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  21. G. Bao and N. G. Göğüs, “On the closures of dirichlet type spaces in the bloch space,” Complex Analysis and Operator Theory, vol. 13, no. 1, pp. 45–59, 2019. View at Publisher · View at Google Scholar
  22. R. Aulaskari and R. Zhao, “Composition operators and closures of some Möbius invariant spaces in the Bloch space,” Mathematica Scandinavica, vol. 107, no. 1, pp. 139–149, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  23. Z. Lou and W. Chen, “Distances from Bloch functions to QK-type space,” Integral Equations and Operator Theory, vol. 67, no. 2, pp. 171–181, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  24. R. Qian and S. Li, “Composition operators and closures of Dirichlet type spaces Da in the logarithmic Bloch space,” Indagationes Mathematicae, vol. 29, pp. 1432–1440, 2018. View at Google Scholar
  25. R. Qian and S. Li, “Composition operators and closures of dirichlet type spaces Dμ in Bloch type spaces,” Analysis Mathematica, vol. 45, no. 1, pp. 121–132, 2019. View at Publisher · View at Google Scholar
  26. W. Xu, “Distances from Bloch functions to some Möbius invariant spaces in the unit ball of Cn,” Journal of Function Spaces and Applications, vol. 7, pp. 91–104, 2009. View at Google Scholar
  27. J. M. Ortega and J. Fàbrega, “Pointwise multipliers and corona type decomposition in BMOA,” Annales de l'Institut Fourier, vol. 46, no. 1, pp. 111–137, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. K. Zhu, Operator Theory in Function Spaces, American Mathematical Society, Providence, RI, USA, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  29. W. Ramey and D. Ullrich, “Bounded mean oscillation of Bloch pull-backs,” Mathematische Annalen, vol. 291, no. 4, pp. 591–606, 1991. View at Publisher · View at Google Scholar · View at MathSciNet